Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 70, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Oct 24, 2006, 2:24 PM CDT for Walton County, Florida. It took effect at Oct 25, 2006, 11:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2006, 2:24 PM CDT (19:24 UTC)
- In effect from
- Oct 25, 2006, 11:00 AM CDT
- Expired
- Oct 25, 2006, 4:47 PM CDT
- In force
- 6 hr
- Issued by
- NWS Mobile, AL
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 25 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2083 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -98 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMOB 241924 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 224 PM CDT TUE OCT 24 2006 ...A RED FLAG WARNING IS IN EFFECT FROM NOON TO 6 PM CDT TODAY AND WEDNESDAY ACROSS THE WESTERN FLORIDA PANHANDLE FOR EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT... .DRY CONDITIONS WILL PERSIST OVER THE CENTRAL GULF REGION THROUGH WEDNESDAY AS HIGH PRESSURE CONTINUES TO BUILD IN FROM THE NORTHWEST. AS A RESULT...AFTERNOON RELATIVE HUMIDITIES WILL FALL BELOW CRITICAL THRESHOLDS THROUGH WEDNESDAY. FLZ001>006-008-242300- /O.UPG.KMOB.FW.A.0055.061025T1600Z-061026T0000Z/ /O.NEW.KMOB.FW.W.0070.061025T1600Z-061026T0000Z/ /O.CON.KMOB.FW.W.0069.000000T0000Z-061024T2300Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- COASTAL WALTON- 224 PM CDT TUE OCT 24 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES COULD CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS84 KMOB 251107 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 607 AM CDT WED OCT 25 2006 ...A RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 7 PM CDT TODAY ACROSS THE WESTERN FLORIDA PANHANDLE FOR EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT... .DRY CONDITIONS WILL PERSIST THROUGH THIS AFTERNOON OVER THE CENTRAL GULF REGION AS HIGH PRESSURE CONTINUES TO MOVE EASTWARD ACROSS THE AREA. AS A RESULT...AFTERNOON RELATIVE HUMIDITIES WILL FALL BELOW CRITICAL THRESHOLDS AGAIN THIS AFTERNOON. FLZ001>006-008-252100- /O.CON.KMOB.FW.W.0070.061025T1600Z-061026T0000Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- COASTAL WALTON- 607 AM CDT WED OCT 25 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES COULD CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS84 KMOB 252147 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 447 PM CDT WED OCT 25 2006 ...RED FLAG WARNING IS CANCELLED... .THE DRY CONDITIONS HAVE IMPROVED AS MID LEVEL CLOUDS MOVE IN FROM THE WEST. AFTERNOON RELATIVE HUMIDITIES HAVE RISEN ABOVE CRITICAL THRESHOLDS ACROSS THE WESTERN FLORIDA PANHANDLE...AND WILL CONTINUE TO IMPROVE THROUGH THE REMAINDER OF THE AFTERNOON. FLZ001>006-008-252300- /O.CAN.KMOB.FW.W.0070.000000T0000Z-061026T0000Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- COASTAL WALTON- 447 PM CDT WED OCT 25 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELED THE RED FLAG WARNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Oct 24, 5:15 AM CDT, 9 hours 9 minutes earlier.
Area forecast discussion, Oct 24, 5:15 AM CDT, 9 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
515 AM CDT TUE OCT 24 2006
.SHORT TERM (TODAY AND TONIGHT)...IN THE NEAR TERM...WILL ALLOW
FROST ADVISORY TO EXPIRE AT 7 AM AS SCHEDULED. HIGH PRESSURE WILL
CONTINUE TO DOMINATE THE WEATHER SCENE THROUGH TONIGHT. AFTER A COOL
START THIS MORNING...EXPECT CLEAR SKIES AND LIGHTER WINDS THAN WERE
EXPERIENCED YESTERDAY. NORTHERLY WINDS WILL GRADUALLY BECOME
EASTERLY LATER TONIGHT AS THE AREA OF HIGH PRESSURE MOVES EAST OF
THE AREA. TEMPERATURES TODAY SHOULD BE ABLE TO CLIMB 3 TO 5 DEGREES
OVER THE HIGH TEMPS YESTERDAY DUE TO THE WEAKER ADVECTION PATTERN.
TONIGHT...SOME HIGH CLOUDS MAY BEGIN MOVING INTO THE AREA AND HOLD
TEMPS UP A FEW DEGREES OVER THE WESTERN AREAS W/ THE COOLEST TEMPS
EXPECTED ACROSS THE THE EAST AND NORTHEAST ZONES AND WILL INCLUDE
PATCHY FROST IN THOSE ZONES AGAIN TONIGHT. /13
.LONG TERM (WEDNESDAY THROUGH NEXT TUESDAY)...WEDNESDAY STILL LOOKS
DRY AS HIGH PRESSURE SHIFTS EAST OF THE AREA. THE DEEP MOISTURE
STARTS TO FILL IN AHEAD OF THE APPROACHING UPPER TROUGH THURSDAY
WITH A 35 TO 45 KT LOW LEVEL JET EXPECTED TO SLIDE ACROSS THE INLAND
ZONES THURSDAY AFTERNOON. WE MENTIONED BREEZY CONDITIONS THURSDAY
WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS GOING NUMEROUS IN
THE AFTERNOON AND EVENING HOURS AS THE FRONT APPROACHES FROM THE
WEST. THE FRONT WILL LIKELY MOVE ACROSS OUR AREA DURING THE EVENING
HOURS ON THURSDAY...EXITING TO THE EAST AFTER MIDNIGHT. THIS
FORECAST SLOWS THE FRONT DOWN A FEW HOURS...RESULTING IN OUR HAVING
TO HANG ONTO SOME CHANCE POPS IN THE EAST FOR FRIDAY MORNING.
THE LATEST GFS HAS SHIFTED THE MAIN SYNOPTIC SCALE PLAYERS (SFC TO
MIDLEVEL LOW CENTERS) FURTHER SOUTH PASSING THEM ACROSS THE BOOTHILL
REGION OF MISSOURI AND ACROSS NORTHERN TENNESSEE AND KENTUCKY
THURSDAY NIGHT. WITH THE CONSISTENCY OF THE GFS IN WANTING TO BRING
A STRONGER LOW LEVEL JET ACROSS OUR INLAND ZONES...THE POTENTIAL FOR
SIGNIFICANT AMOUNTS OF LOW LEVEL WIND SHEAR COULD RESULT IN
ORGANIZED STRONGER TO SEVERE STORMS WHERE WE THEY CAN FEED OFF
SUFFICIENT INSTABILITY. AS ALWAYS...THE AMOUNT OF INSTABILITY IS
THE HARD PART OF THE FORECAST. RIGHT NOW WE WONT SPLIT HAIRS AND
WILL CONCEDE THAT THERE IS AT LEAST A CHANCE OF STRONGER TO SEVERE
STORMS THURSDAY AFTERNOON AND EVENING ACROSS THE AREA...AND WILL
FINE TUNE THE FORECAST THE CLOSER WE GET AS THE PARAMETERS COME MORE
INLINE. THE LATTER PART OF THE MEDIUM RANGE STILL LOOKS DRY FOR THE
MOST PART WITH DEEP LAYERED RIDGING ACROSS THE AREA. THE RIDGE
SHIFTS EAST OF THE AREA BY MONDAY AND RETURN FLOW MOISTURE SETS UP
AHEAD OF THE NEXT APPROACHING SYSTEM ON TUESDAY...RESULTING IN A
CHANCE OF RAIN AGAIN BY LATE NEXT TUESDAY. /05
&&
.MARINE...SMALL CRAFT EXERCISE CAUTION CONDITIONS CONTINUE IN THE 20
TO 60 NM ZONE AND WILL CONTINUE THE SCEC THROUGH NOON TODAY. EXPECT
A GENERALLY LIGHT NORTHERLY FLOW THROUGH EARLY TONIGHT AS HIGH
PRESSURE MOVES ACROSS THE TENNESSEE VALLEY. FLOW WILL BECOME
NORTHEAST TO EAST BY WED MORNING AND SOUTHEAST WED NIGHT AS
THE HIGH MOVES EAST OF THE AREA. A STRONGER SOUTH TO SOUTHWESTERLY
FLOW...ALONG W/ BUILDING SEAS...RETURNS BY LATE WEEK AHEAD OF THIS
NEXT COLD FRONT...ACCOMPANIED W/ A BAND OF SHOWERS AND THUNDERSTORMS
LATE THURSDAY AND EARLY FRIDAY. A STRONG OFFSHORE FLOW IS EXPECTED
BEHIND THE FRONT ON FRIDAY...GRADUALLY DECREASING ON SATURDAY. /13
&&
.FIRE WEATHER...WE CONTINUE WITH A RED FLAG WARNING OVER THE WESTERN
FLORIDA PANHANDLE TODAY WHERE THE RH VALUES WILL FALL BELOW 35
PERCENT FOR SEVERAL HOURS. WARMER TEMPS DURING THE DAY ON WEDNESDAY
WILL RESULT IN POTENTIALLY LONG DURATIONS OF LOW RH BELOW 35 PERCENT
AGAIN ON WEDNESDAY...SO WE HOISTED A FIRE WEATHER WATCH ACROSS THE
PANHANDLE ON WEDNESDAY. EVEN THOUGH THE RH WILL BOTTOM OUT BELOW 30
PERCENT TODAY ELSEHWERE...WINDS WILL BE BELOW THE CRITERIA OVER
MISSISSIPPI AND ALABAMA TODAY SO WE WONT BE HEADLINING A RED FLAG
WARNING FOR THOSE AREAS. /05
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 71 46 72 57 / 00 00 05 30
PENSACOLA 70 48 70 57 / 00 00 05 20
DESTIN 70 50 70 55 / 00 00 05 10
EVERGREEN 66 35 69 44 / 00 00 05 20
WAYNESBORO 68 40 70 50 / 00 00 10 30
CAMDEN 65 36 68 45 / 00 00 05 30
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FROST ADVISORY UNTIL 7 AM TUESDAY FOR THE FOLLOWING ZONES:
BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...MONROE...UPPER BALDWIN...UPPER
MOBILE...WASHINGTON...AND WILCOX.
FL...FIRE WEATHER WATCH FROM 11 AM WEDNESDAY TO 7 PM WEDNESDAY FOR
THE FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
INLAND OKALOOSA...AND INLAND SANTA ROSA.
FROST ADVISORY UNTIL 7 AM TUESDAY FOR THE FOLLOWING ZONES:
INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.
RED FLAG WARNING FROM NOON TUESDAY TO 6 PM TUESDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...FROST ADVISORY UNTIL 7 AM TUESDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...STONE...AND WAYNE.
GM...NONE.
&&
13/CULLEN
05/GARMONHazardous weather outlook, Oct 24, 6:00 AM CDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT TUE OCT 24 2006 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079- 251100- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE- CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND- GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 600 AM CDT TUE OCT 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI... SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE AND ADJACENT GULF COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. LOW AFTERNOON HUMIDITY VALUES WILL INCREASE THE RISK OF WILDFIRES ACROSS NORTHWEST FLORIDA TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A STRONG COLD FRONT IS FORECAST TO APPROACH THE AREA THURSDAY AFTERNOON AND MOVE ACROSS THE AREA THURSDAY NIGHT AND FRIDAY MORNING. SCATTERED THUNDERSTORMS WILL DEVELOP ON THURSDAY AHEAD OF THIS FRONT WITH A LINE OF THUNDERSTORMS EXPECTED ALONG THE FRONT THURSDAY NIGHT. SOME OF THE THUNDERSTORMS THAT DEVELOP AHEAD OF THE LINE COULD BE SEVERE WITH THE PRIMARY THREATS BEING DAMAGING WINDS AND ISOLATED TORNADOES DUE TO THE STRONG AMOUNTS OF WIND SHEAR THAT IS EXPECTED TO BE IN PLACE. THE SQUALL LINE ALONG OR JUST AHEAD OF THE COLD FRONT WILL MOVE ACROSS THE AREA THURSDAY NIGHT AND FRIDAY MORNING...THE MAIN RISK WITH THIS LINE WILL BE DAMAGING WINDS AND VERY HEAVY RAIN. CURRENTLY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE REGION ON THURSDAY AND THURSDAY NIGHT. INTERESTS ACROSS ALL OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND NORTHWEST FLORIDA SHOULD STAY TUNED FOR LATER STATEMENTS ON THIS DEVELOPING STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS WILL NOT BE REQUIRED THROUGH TONIGHT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 5:53 AM CDT | Fire Weather Watch | MOB | Walton | 9 hr |
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.